Entity

Time filter

Source Type


Gamba C.,USC Dermatologia | Schroeder J.,UO Allergologia e Immunologia | Citterio A.,USC Chirurgia Plastica e Centro Grandi Ustionati | Cazzaniga S.,Centro Studi GISED | And 51 more authors.
Recenti Progressi in Medicina | Year: 2014

Adverse drug reactions affecting the skin have particular relevance as they may cause significant mortality and a possible modification of the benefit/risk profile of the concerned drug. The following entities are of special importance: Stevens Johnson syndrome (SJS), toxic epidermal necrolysis (TEN), acute generalized exanthematous pustulosis (AGEP) and drug rash with eosinophilia and systemic symptoms (DRESS). On the above mentioned reactions we focused our surveillance programme in the Lombardy region, the REACT-Lombardia project. The REACT registry involved 22 hospital-based dermatological centres, collecting, from April 2009 up to March 2014, a total of 72 cases of SJS-TEN, 17 cases of AGEP and 9 cases of DRESS. Allopurinol was the drug associated with the largest number of cases of SJS/TEN (21 cases) followed by paracetamol (8 cases), levofloxacine (6 cases) and carbamazepine (4 cases). The risk for specific drug exposures was estimated by employing drug utilization data expressed as Defined Daily Doses (DDD). Mortality rate from SJS-TEN was 21%. Together with the registry, a "hub and spoke" clinical network for the management of severe cutaneous reactions was established with the Burn Unit of Niguarda Ca' Granda Hospital as the reference center for the most critical patients. © 2014, Il Pensiero Scientifico Editore s.r.l. All rights reserved. Source

Discover hidden collaborations